A couple of weeks ago I went for a CT Scan. For contrast imaging they had to inject a dye through IV. After the procedure, may be after a day or so, I saw a purple bruise (painless) about a cm south of where the IV needle was injected. The bruise stayed for 3 to 4 days and disappeared. Is it normal to have a bruise on the skin after such procedure? What is bothering is that the bruise was not exactly around the point where I got stuck by the needle. I didn't put any pressure (not knowing it is important) and removed the bandage right after I left the clinic.
This may not be something to be worried about. The bruise appears to have been caused by the IV insertion. You have noted that the bruise has also subsided by now. Bruises may not exactly appear to lie on top the needle puncture site. It is due to leaking of blood in the surrounding area during the insertion and thus may have a very variable appearance. It is expected that bruises subside in a week or so. In you case, this appears to be mild bruising and it has resolved in less than a week. This should not be a cause of worry.
Hi Vanessa, my dad recently had kidney stones and tok a iv, now he has a purple colored bruise and is painful when touched, I was wondering if this was a reaction or if its something severe. He came from the hospital on Monday, so its been about 3 days and it's still there,
hi i was hospitalized 4 months ago and my iv dried out and left a big black bruise on half of my arm its been 4 months and its still their and is still a little sensitive to the touch, what should i do about it or will it ever go away.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.